Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A converse of the Hilbert syzygy theorem

Authors: Charles Ching-an Cheng and Jay Shapiro
Journal: Proc. Amer. Math. Soc. 89 (1983), 11-15
MSC: Primary 13D05; Secondary 20M10
MathSciNet review: 706499
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following converse of the Hilbert Syzygy Theorem is proved. Suppose $ K$ is a noetherian commutative ring with identity that has finite global dimension, and suppose that $ M$ is a finitely generated abelian cancellative monoid. If $ {\text{gl}}\dim KM = n + {\text{gl}}\dim K$ then $ M$ is of the form $ ( \times _{i = 1}^n{M_i}) \times H$ where $ {M_i} \cong {\mathbf{Z}}$ or $ {\mathbf{N}}$ and where $ H$ is a finite group with no $ K$-torsion.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13D05, 20M10

Retrieve articles in all journals with MSC: 13D05, 20M10

Additional Information

Keywords: Monoid, cohomological dimension, global dimension, Hochschild dimension
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society